MAUDE Adverse Event Report: CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA21
Medical Device Problem Codes Calcified (1077); Degraded (1153)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed that in march 2020, a crown valve (unknown size) was implanted in the patient.Reportedly, the valve was explanted on (b)(6) 2023 since as and ar were noted at the follow-up examination (i.E., ava: 0.72, vmax: over 5m/sec, pg:71mmhg), and the leaflets of the valve was not working correctly.Inspiris 21mm was implanted in the patient as a replacement.
 
Additional Manufacturer Narrative
A follow up report will be provided upon completion of investigation and/or receipt of any additional information.
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, h2, h6.The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna21, s/n # (b)(6) as they pertain to the reported event, were retrieved and reviewed by quality engineering at corcym canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.As reported in the scientific literature, structural valve deterioration is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).Based on the information available, patient is taking bisoprolol fumarate and sevelamer hydrochloride which are medications for hypertension and hyperphosphatemia (chronic kidney disease) respectively.As such, it is possible that the patient¿s clinical history and risk factors (i.E., hypertension and chronic kidney disease) may have contributed to the structural valve deterioration observed in this crown prt valve.
 
Additional Manufacturer Narrative
Valve has been returned to the manufacturer.The stent and the sewing ring were covered by fibrous pannus that on the inflow side protruded 2-4 mm into the lumen, narrowing the annulus, and contributes to stenosis.The pericardium of all three leaflets was thicker than normal due to calcifications.Pericardial delaminations were detected in all leaflets.Small thrombus depositions were visible on all inflow surfaces and on some outflow surfaces.Reddish areas due to coagulated blood entrapment were present on all surfaces.Manufacturer is retrieving and reviewing the product manufacturing documents.A follow up report will be provided upon completion of this review.
 
Event or Problem Description
The manufacturer was informed that in (b)(6) 2020, a crown valve size 21 was implanted in the patient.Reportedly, the valve was explanted on (b)(6) 2023 since as and ar (central leak) were noted at the follow-up examination (i.E., ava: 0.7^2, vmax: over 5m/sec, pg:71mmhg), and the leaflets of the valve was not working correctly.Inspiris 21mm was implanted in the patient as a replacement.Based on the further information received, patient is still in the hospital.Re-operation for hemodialysis shunt was performed.Based on the medical judgment received, calcification above the entrance of the sinus of valsalva was present in the original crown implant procedure but since it was not in contact with crown, it was not treated.But during the re-operation it was noted that the calcification is in contact with crown.As such, it has been removed.Patient's medications were reported as follow: vonoprazan fumarate, bisoprolol fumarate, evocalcet and sevelamer hydrochloride.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
buranby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby 
MDR Report Key18330585
Report Number3004478276-2023-00213
Device Sequence Number12461841
Product Code LWR
UDI-Device Identifier00896208000511
UDI-Public(01)00896208000511(240)CNA21(17)210930
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberCNA21
Device Catalogue NumberCNA21
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer12/13/2023
01/12/2024
02/16/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/11/2024
02/09/2024
03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight41 KG